The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Lighting


#61

Very uncomfortable and distracting to say the least. Its impossible to get much done let alone be creative when feeling like that. I wish you luck with finding a more suitable protocol.


#62

Thanks James! Hopefully one day I will be posting a success story :pray:t2:


#63

I think it’s perfectly ‘normal’ and natural to become depressed and anxious once you realise MAV is relentless and the drugs haven’t had time to start working and you feel lousy and the future looks bleak and uncertain. Anybody who still had full use of their mental facilities would be. It’s the obvious and most understandable reaction to all the uncertainty. Best way forward I found was to thoroughly understand the condition and, hard as it seems, accept that, for the immediate future, one is stuck with it. It ain’t going nowhere any time soon and to try to treat the symptoms with contempt and boredom rather than panic and keep thinking ‘if only I didn’t have X, I could cope’. The more one rails against it the more agitated one becomes so best to try to stay calm. Unfortunately wishing it would go away won’t shift it any sooner. I think acceptance is the key. , As symptoms lessen, anxiety and depression should lift as @turnitaround so rightly said. Some people find CBT helpful too, or counselling where available. Helen


#64

Lighting triggers attacks in me. So it could be connected.


#65

Don’t worry so much, it’s perfectly normal. It’s not at all ‘strange’. MAV is a balance disorder. The cerebellum is the part of the brain that controls balance. It’s agitated, under pressure. Leaning forwards increases pressure. Best try to avoid that move as much as possible. Bend knees more maybe. Difficult with baby unfortunately. Further you lean the worse it gets. You are aggravating the condition as much as drinking strong coffee does. Helen


#66

Thanks Helen for all of your messages, I really appreciate it! Yesterday at my sons christening I had what I think mavers call an “attack” head was throbbing/pain and felt like it was being squeezed in a vice! Saw the doc this morning she wants me to wean off Pitz and start gabapentin! If that fails she said we’ll look to try ami or nort or worse case vanefalexine! Just praying gabapentin helps!


#67

Was christening in church? Suspect the lighting got you. Pushed you nearer an attack. Gabapentin is an anticonvulsant that is also often used for chronic pain in many other conditions. They take a good while to work usually, you certainly got doctors appointment quickly. She seems full if ideas. It would be interesting to know how they settle on preference order. Good luck with the gabapentin. Helen


#68

Yes in Church felt really spaced out in there then as the day went on ear and head pressure increased then the throbbing head started! I had already booked an app weeks ago for med review lol I will look to see if there are any success stories on gab! I will see how it goes and gradually up dose if needs be.


#69

Don’t worry too much. Bit of stress and funny church lighting just pushed you on a stage. It would probably have happened soon anyway. Gabapentin tends to have high numbers for success. Doses seem high. It will take a while. Helen


#70

There are many “extra” challenges for me at church. We are catholic so the kneeling makes my balancing very difficult, the lighting, crowd and worst of all for me is the organ! It’s as if they turned the volume up to rock concert level lately and it absolutely throws my brain into fright… as if my brain senses danger, I literally start shaking and get so dizzy. It’s bizarre.


#71

Oh I feel for you, something you should be enjoying going to church. What meds are you taking?


#72

the kneeling affects your proprioception signals. When eyes and ears fault, brain turns even more to spinal cord and feet for signals and finds they aren’t quite where they usually are. Confusion results.


#73

Hi Natalie, I am only a few weeks in to taking Amitriptyline… only 10mg, which I suspect will change after my dr appt tomorrow. Congratulations on the christening, what a beautiful event!


#74

Good morning (here anyway :hugs:) Helen, that makes sense. When kneeling, I don’t have many of the typical balance sensories as when I’m standing.


#75

It’s in this post, which is in the Support Wiki (drug treatment section).
https://www.mvertigo.org/t/drug-treatment/14996/2?u=manatee

Here’s the document:
Guidelines for Switching Between Specific Antidepressants
Switching-antidepressants-A3-poster.pdf (53.1 KB)


#76

Thanks Anna for this information. So looking at the chart I have to taper off sert slowly to start venafalaxine?


#77

What the chart says for the Sertraline to Venlaxafine transition is:
"taper drug, then start SNRI (Venlaxafine) at low dose* "

At the bottom, the asterisk says:
" *Taper means gradual dose reduction, with lowering by increments every few days, usually over a period of 4 weeks, modified by patient experience, drug, illness and other factors."


#78

Have you managed to even up those lights? Has it given you any relief. Helen


#79

I also had head and eye problems initially - everything was uncoordinated and I had the weirdest sensation in my head that I can’t describe. The Pizotifen seems to have cured that but perhaps I have been lucky or maybe it’s the Piz and diet combo that has worked. I am still having intermittent ear problems - ringing & pressure and might try cranial osteopathy after Christmas if it is no better and/or trot back to my GP for an ear check.
I hope the Christening went well - and that you managed to cope with everything! :slightly_smiling_face:


#81

The head sensation is the weirdest to describe!! It’s like it’s disconnected from the world. Someone described it as bring really hungover and drunk at the same time! Glad your on road to recovery!

How long did it take for pizotifen to help with those issues? Glad they worked for you :grin: